Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How effective is coreg cr for fast heart rate and hypertension?

26y/o male, recently had an episode of high blood pressure (180/110). Doctor prescribed me Lotrel (5/20mg) BP came down to ~120/90. Stopped taking Lotrel after first day, BP shot up to 170/122, went to emergency. Saw my doctor yesterday, checked blood and urine work (all clean), did EKG and said I have a fast heart rate (~90-95bpm) and hypertension. Prescribed me Coreg CR 80mg.

Is the Coreg CR necessary? I'm afraid that such a high dose would drop my heart rate down too low.

thank you.
Tue, 27 Sep 2016
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Diabetologist 's  Response
Coreg CR ( carvedilol) was prescribed at 80mg because of your high blood pressure on presentation in emergency.
Stopping of the earlier medication lotrel(amlodipine+benazepril) abruptly has resulted in such a high blood pressure. Never stop hypertensive medications abruptly. It can shoot up the blood pressure and cause dangerous consequences.
Now you have concern regarding high dose, you need to take these two points in consideration while thinking of 80mg as a high dose
-Lotrel that was used for control earlier is a fixed dose combination of two drugs - you had two different drugs controlling your blood pressure
-Your blood pressure shot upto 170/122 which certainly warrants the use of such high dosages
Now I would suggest you to undergo regular blood pressure check ups and if your blood pressure or heart rate is going below normal, then definitely there can be a reduction in dose.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I been on Divan and Corec Cr for several years and expericing side effects such as swollen ankles. weak muscular. weight gain sinius congestion are...

Recent questions on  Coreg

doctor1 MD

My mother recently had quadruple bypass surgery on August 23; however, it seems the cardiologist is unable to control her BP. She takes Coreg 40 mg...

doctor1 MD

26y/o male, recently had an episode of high blood pressure (180/110). Doctor prescribed me Lotrel (5/20mg) BP came down to ~120/90. Stopped taking...

doctor1 MD

my 81year old mother meds (LASIX 40MG-KLOR-CON10MG TWICE A DAY -COREG CR 10MG-AND SHE WAS ON ATACAND 32MG BUT THE DOCTOR CHANGE IT TO LOSARTAN...

doctor1 MD

Hi,

My 88 year old mother's blood pressure was down to 75 over 55 so her doctor took her off of her BP medicine and decreased her beta blocker...

doctor1 MD

Hi, I'm XXXXXXX 46 yrs old. hot flashes, depression sometimes. I feel better once cycle comes down. I take Coreg CR every day. Triameterene/ HCTZ...